Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 16, NWS Blacksburg, VA

November 11, 200914 counties in Virginia; 6 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Nov 11, 2009, 4:10 AM EST for 14 counties in Virginia; 6 counties in North Carolina. It took effect at Nov 11, 2009, 12:00 PM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2009, 4:10 AM EST (09:10 UTC)
In effect from
Nov 11, 2009, 12:00 PM EST
Expired
Nov 13, 2009, 6:00 AM EST
In force
42 hr
Issued by
NWS Blacksburg, VA

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 110910
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 AM EST WED NOV 11 2009

...WINDS BECOME STRONG AND GUSTY BY THIS AFTERNOON...

.LOW PRESSURE WILL DEVELOP OFF THE SOUTH CAROLINA COAST TODAY AND
WILL DEEPEN OVERNIGHT.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-111715-
/O.NEW.KRNK.WI.Y.0016.091111T1700Z-091112T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
410 AM EST WED NOV 11 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST
THURSDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH WITH GUSTS UP TO 45
MPH. THE WET SOIL CONDITIONS WILL MAKE TREES MORE PRONE TO BEING
BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AMS
8 follow-up statements
000 
WWUS71 KRNK 111639
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1139 AM EST WED NOV 11 2009

...WINDS BECOME STRONG AND GUSTY BY THIS AFTERNOON...

.LOW PRESSURE WILL DEEPEN OFF THE SOUTH CAROLINA COAST THIS
AFTERNOON INTO TONIGHT.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-120045-
/O.CON.KRNK.WI.Y.0016.091111T1700Z-091112T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
1139 AM EST WED NOV 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH WITH GUSTS UP TO
45 MPH POSSIBLE. THE WET SOIL CONDITIONS WILL MAKE TREES MORE
PRONE TO BEING BLOWN DOWN. TREES HAVE ALREADY BEEN REPORTED DOWNED
IN MOST OF THE NORTHWEST NORTH CAROLINA COUNTIES EAST OF THE BLUE
RIDGE...ALSO ACROSS SOUTHSIDE VIRGINIA...AND ALONG THE BLUE RIDGE
FROM BEDFORD...SOUTHWEST TO PATRICK COUNTY. WINDS ARE EXPECTED TO
BE STRONGER LATER THIS AFTERNOON AND EVENING...SO MORE DOWNED
TREES ARE LIKELY IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 112046
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST WED NOV 11 2009

...STRONG AND GUSTY NORTHEAST WINDS CONTINUE INTO TONIGHT...

.LOW PRESSURE WILL DEEPEN AND MOVE SLOWLY NORTHEAST ALONG THE
CAROLINA COAST OVERNIGHT INTO THURSDAY.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-120500-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-091112T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
346 PM EST WED NOV 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS 
WILL LIKELY BE STRONG ENOUGH TO DOWN SOME TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRNK 120417
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1117 PM EST WED NOV 11 2009

...STRONG AND GUSTY NORTHEAST WINDS CONTINUE INTO FRIDAY MORNING...

.LOW PRESSURE WILL DEEPEN AND MOVE SLOWLY ALONG THE CAROLINA
COAST THROUGH FRIDAY. AS A RESULT...WINDS WILL GUST TO 40 TO 45
MPH AT TIMES THROUGH FRIDAY MORNING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-121230-
/O.EXT.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
1117 PM EST WED NOV 11 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS
WILL LIKELY BE STRONG ENOUGH TO DOWN SOME TREES...AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS WILL BE HIGH ENOUGH COMBINED
WITH WET SOILS TO DOWN SOME TREES. USE CAUTION IF TRAVELING AS
THESE GUSTS COULD DOWN LIMBS AND TREES ALONG HIGHWAYS.

&&

$$
000 
WWUS71 KRNK 120849
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 AM EST THU NOV 12 2009

...STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE INTO TONIGHT...

.LOW PRESSURE WILL DEEPEN AND MOVE SLOWLY ALONG THE CAROLINA
COAST THROUGH FRIDAY. AS A RESULT...WINDS WILL GUST TO 40 TO
45 MPH AT TIMES THROUGH FRIDAY MORNING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-121700-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
349 AM EST THU NOV 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS
WILL LIKELY BE STRONG ENOUGH TO DOWN SOME TREES...AND CAUSE POWER
OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS WILL BE HIGH ENOUGH COMBINED
WITH WET SOILS TO DOWN SOME TREES. USE CAUTION IF TRAVELING AS
THESE GUSTS COULD DOWN LIMBS AND TREES ALONG HIGHWAYS.

&&

$$

RCS
000 
WWUS71 KRNK 121611
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EST THU NOV 12 2009

...STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE INTO TONIGHT...

.LOW PRESSURE WILL DEEPEN AND MOVE SLOWLY ALONG THE CAROLINA
COAST THROUGH FRIDAY. AS A RESULT...WINDS WILL GUST TO 40 TO
45 MPH AT TIMES THROUGH FRIDAY MORNING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-130015-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
1111 AM EST THU NOV 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS
WILL LIKELY BE STRONG ENOUGH TO DOWN MORE TREES...AND POSSIBLY CAUSE
POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS WILL BE HIGH ENOUGH COMBINED
WITH WET SOILS TO DOWN SOME TREES. USE CAUTION IF TRAVELING AS
THESE GUSTS COULD DOWN LIMBS AND TREES ALONG HIGHWAYS.

&&

$$
000 
WWUS71 KRNK 130044
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EST THU NOV 12 2009

...STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE TONIGHT...

.DEEP LOW PRESSURE ALONG THE NORTH CAROLINA OUTER BANKS WILL
REMAIN IN THE REGION OVERNIGHT. AS A RESULT...WINDS WILL GUST
TO 40 TO 45 MPH AT TIMES THROUGH FRIDAY MORNING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-130845-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
744 PM EST THU NOV 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS
WILL LIKELY BE STRONG ENOUGH TO DOWN MORE TREES...AND POSSIBLY
CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS WILL BE HIGH ENOUGH COMBINED
WITH WET SOILS TO DOWN SOME TREES. USE CAUTION IF TRAVELING AS
THESE GUSTS COULD DOWN LIMBS AND TREES ALONG HIGHWAYS.

&&

$$
000 
WWUS71 KRNK 130900
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 AM EST FRI NOV 13 2009

...STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE TONIGHT...

.DEEP LOW PRESSURE ALONG THE NORTH CAROLINA OUTER BANKS WILL
REMAIN IN THE REGION EARLY THIS MORNING. 

NCZ003>006-019-020-VAZ032>035-043>047-058-059-131100-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
400 AM EST FRI NOV 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

EXPECT NORTH TO NORTHEAST WIND AT 15 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE. BECAUSE OF THE WET SOIL CONDITIONS...THESE WINDS
WILL LIKELY BE STRONG ENOUGH TO DOWN MORE TREES...AND POSSIBLY
CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WINDS WILL BE HIGH ENOUGH COMBINED
WITH WET SOILS TO DOWN SOME TREES. USE CAUTION IF TRAVELING AS
THESE GUSTS COULD DOWN LIMBS AND TREES ALONG HIGHWAYS.

&&

$$
000 
WWUS71 KRNK 131057
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 AM EST FRI NOV 13 2009

...WINDS WILL GRADUALLY DIMINISH TODAY...


NCZ003>006-019-020-VAZ032>035-043>047-058-059-131200-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-091113T1100Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
557 AM EST FRI NOV 13 2009

...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. 

EXPECT NORTH WINDS AT 10 TO 15 MPH WITH GUSTS OF 20 TO 30 MPH THIS
MORNING. 

$$

AMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 4:04 AM EST, 6 minutes earlier.

Area forecast discussion, Nov 11, 4:04 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 AM EST WED NOV 11 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DEVELOP OFF THE CAROLINA COAST TODAY
AND ABSORB THE REMNANTS OF TROPICAL STORM IDA. THE LOW WILL
DEEPENS OFF THE COAST THROUGH THURSDAY. WEAK HIGH PRESSURE WILL
BUILD BACK IN BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS LOW PRESSURE DEVELOPS OFF THE SOUTH CAROLINA COAST TODAY
INFLOW OFF THE ATLANTIC WILL INCREASE AS LOW LEVEL WINDS BECOME
STRONGER. LIFT REMAINS IMPRESSIVE THROUGH TONIGHT SO HAVE
INCREASED THE PROBABILITY OF RAIN.

AXIS OF HEAVY RAIN THAT WAS ALIGNED WITH THE COOLER CLOUD TOPS AND
DEFORMATION AREA WAS OVER EASTERN TENNESSEE INTO SOUTHWEST
VIRGINIA OVERNIGHT. JUST OVER TWO INCHES OF RAIN HAS ALREADY
FALLEN ON PARTS OF WATAUGA...GRAYSON...HENRY...ASHE AND SMYTH
COUNTIES. THE HEAVY RAIN WILL GRADUALLY MOVE EAST WITH THE
DEFORMATION AREA AND IS EXPECTED TO EXTEND FROM CENTRAL VIRGINIA
INTO NORTH CENTRAL NORTH CAROLINA BY THIS AFTERNOON. SEVERAL
COUNTIES HAVE BEEN ADDED TO THE FLOOD WATCH WHERE HEAVY RAIN HAS
OCCUR ED OR IS EXPECTED.

THE DEEPENING LOW OFF THE COAST WILL ALSO RESULT IN GUSTY SURFACE
WINDS. HAVE ISSUED A WIND ADVISORY EAST OF THE BLUE RIDGE FOR THIS
AFTERNOON AND TONIGHT. 850 MB WINDS ON THE MODELS FOR THIS TIME
FRAME RANGED FROM ABOUT 40 KNOTS ON THE SREF...TO 55 KNOTS ON THE
LOCAL WRF...TO AROUND 70 KNOTS ON THE GFS AND NAM.

LITTLE CHANGE NEEDED TO TEMPERATURE FORECAST. MODELS SUGGEST NEARLY
STEADY OR SLOWLY FALLING TEMPERATURES TODAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
REMNANTS OF IDA AND AN UPPER LEVEL TROUGH WILL REMAIN OVER THE
SOUTHEASTERN US THROUGH THE END OF THE WEEK. THIS SYSTEM BEGAN THE
WEEK AS TROPICAL BUT WILL/HAS MODIFIED OFF THE SOUTHEAST COAST AS
A NOREASTER. THE DEFORMATION ZONE OF THIS SYSTEM WILL REMAIN OVER
THE AREA BUT GRADUALLY SHIFTS TO THE EAST EVER-SO SLOWLY THROUGH
FRIDAY. WILL KEEP HIGHEST POPS IN THE PIEDMONT AND LOWER THEM EACH
PERIOD AS RAIN SHIELD MOVES EAST AND DRY AIR IS ENTRAINED INTO IT.
MODELS STILL SHOWING VERY HIGH AMOUNTS OF RAINFALL THROUGH THE
PERIOD...ESPECIALLY IN THE PIEDMONT/COASTAL COUNTIES OF NC/VA.
BELIEVE MODEL QPF IS BEING EXAGGERATED FROM STRENGTHENING LOW
LEVEL JET ASSOCIATED WITH THE SOUTHEAST COASTAL NORTHEASTER.
CARRIED RAINFALL AMOUNTS THROUGH THE PERIOD CLOSE TO HPC...BUT DID
INCREASE AMOUNTS ALONG THE EASTERN SLOPES OF THE BLUE RIDGE WITH
CONTINUING EASTERLY MOIST FETCH.

UNTIL THE RAIN AND CLOUDS EXIT THE REGION...WILL KEEP TEMPERATURES
BELOW NORMAL...SOME 10F-15F ON THURSDAY AND 5F OR SO ON FRIDAY.
DIURNAL RANGES WILL BE LOW...THEREFORE WARMED OVERNIGHT LOWS A FEW
DEGREES. DAYTIME TEMPERATURES IN THE 50S AND OVERNIGHT LOWS IN THE
U30S TO M40S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LEANED THE MEDIUM RANGE TOWARDS HPCGUIDE WHICH WAS A BLEND OF
EC ENSEMBLES AND GEFS. THERE REMAINS CONSIDERABLE DIFFERENCES ALONG
THE DETERMINISTIC MODELS WITH BETTER AGREEMENT WITH ENSEMBLE MEANS.
INITIALLY EASTERLY FLOW WILL PERSIST AROUND THE COASTAL LOW AS IT
LIFTS NORTHEAST ON SATURDAY. A FRONTAL BOUNDARY APPROACHES FROM THE
NORTHWEST SATURDAY NIGHT INTO SUNDAY. A WAVE OF LOW PRESSURE WILL
SLOW THE EASTWARD PROGRESS OF THE FRONT ON SUNDAY WITH THE COLD
FRONT ARRIVING IN THE WESTERN MOUNTAINS ON SUNDAY NIGHT. THE COLD
FRONT WILL MOVE INTO THE ATLANTIC ON MONDAY...FOLLOWED BY COOLER
WEATHER ON TUESDAY.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
FLIGHT CONDITIONS SHOULD CONTINUE TO DETERIORATE OVERNIGHT INTO
EARLY WEDNESDAY AS CIGS LOWER AND LIGHT/MODERATE RAIN PERSISTS.
OTRW OVERALL MVFR WITH AREAS OF IFR CIGS WILL PREVAIL OVERNIGHT
WITH POCKETS OF LIFR AND MOUNTAIN OBSCURATIONS LIKELY. IN THE
EAST...MVFR CONDITIONS WILL LOWER TO IFR BY DAYBREAK WITH ISOLD
LIFR CONDITIONS AT DAN...ROA AND LYH AND LAST INTO MUCH OF
WEDNESDAY. AT BLF AND LWB...IFR/LIFR IN RAIN AND LOW CLOUDS WITH
ISOLD MVFR CONDITIONS OUTSIDE OF RAIN. IN ADDITION TO THE LOW
CEILINGS AND VSBY IN RAIN...NORTHEAST SFC WINDS WILL BE INCREASING
OVERNIGHT AND INTO WEDNESDAY. STRONGEST WINDS WILL BE IN THE
PIEDMONT DURING THE DAY WEDNESDAY...SUSTAINED AROUND 15 KNOTS AT
LYH AND DAN WITH GUSTS TO 25 KNOTS OR STRONGER AT TIMES INTO WED
EVENING.

STRONG HIGH PRESSURE WILL BE BUILDING INTO THE AREA WED
NIGHT...AND NORTHEAST WINDS WILL LIKELY REMAIN STRONG AND GUSTY.
RAIN AND SUB-VFR FLIGHT CONDITIONS WILL ALSO LIKELY LAST INTO WED
NIGHT...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. CONDITIONS
WILL THEN SLOWLY IMPROVE ON THURSDAY. THERE IS ALSO THE POTENTIAL
FOR LOWER CLOUDS ALONG/EAST OF THE BLUE RIDGE AS WELL AS SOME
LINGERING -RA INTO THU OR THU NIGHT. FOR NOW EXPECTING VFR CONDITIONS
TO RETURN DURING FRIDAY AND LINGER THRU THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-010-012-
     015>017-032>035-043>047-058-059.
     WIND ADVISORY FROM NOON TODAY TO 6 AM EST THURSDAY FOR
     VAZ032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>006-018>020.
     WIND ADVISORY FROM NOON TODAY TO 6 AM EST THURSDAY FOR
     NCZ003>006-019-020.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...KK
AVIATION...JH/JJ/KK
Hazardous weather outlook, Nov 10, 10:34 PM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EST TUE NOV 10 2009

VAZ007-009>014-018>020-022>024-034-035-045>047-WVZ042>045-120345-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
1034 PM EST TUE NOV 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032-033-043-044-059-120345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
CHARLOTTE-
1034 PM EST TUE NOV 10 2009

...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ058-120345-
HALIFAX-
1034 PM EST TUE NOV 10 2009

...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SIGNIFICANT RISES ARE EXPECTED ALONG THE DAN RIVER OVER THE NEXT
COUPLE OF DAYS. SOUTH BOSTON MAY RISE ABOVE FLOOD STAGE BY
THURSDAY AFTERNOON...WITH PACES NEAR FLOOD STAGE THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:52 AM ESTRiver Flood WarningRNKHalifax4 days
Nov 11, 10:52 AM ESTRiver Flood WarningRNKHalifax5 days
Nov 11, 10:52 AM ESTRiver Flood WarningRNKCharlotte, Halifax5 days
Nov 11, 10:52 AM ESTRiver Flood WarningRNKPittsylvania, City of Danville64 hr
Nov 11, 10:57 AM ESTAreal Flood WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 9 more46 hr
Nov 11, 2:20 PM ESTAreal Flood AdvisoryRNKSurry, Wilkes, Yadkin6 hr

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.